MAUDE Adverse Event Report: COOK INC MULTIPURPOSE PLASTIC TUBING ADAPTER; KGZ ACCESSORIES, CATHETER

COOK INC MULTIPURPOSE PLASTIC TUBING ADAPTER; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the was a leakage of urine which occurred at the junction between the connecting piece and the body of the multipurpose plastic tubing adapter.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence, and no additional procedures were required.
 
Additional Manufacturer Narrative
Corrected information: report source: foreign, health professional, user facility, distributor.Investigation summary: a review of the complaint history, device history record, documentation, drawing, quality control, manufacturing instructions, functional testing and visual inspection of the returned device were conducted during the investigation.One adapter was returned in used condition with no biomatter present.There was no visible damage to the device.A leak test was performed by injecting water without plugging the device and no leaking was observed.When the distal end of the adapter was plugged, leaking was observed between the luer lock adapter and foley adapter.Additionally, a document based investigation evaluation was performed.There was no evidence to suggest the product was not made to specifications.A review of the device history record found no non-conformances associated with the complaint device lot number.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.However, appropriate measures have been initiated to address this failure mode.The appropriate personnel will be notified and we will continue to monitor for similar complaints.

Brand Name
MULTIPURPOSE PLASTIC TUBING ADAPTER
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6824943
Report Number1820334-2017-02734
Device Sequence Number10978303
Product Code KGZ
UDI-Device Identifier00827002044722
UDI-Public(01)00827002044722(17)210906(10)7251793
Combination Product (Y/N)N
Initial Reporter CountryZA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPFLLA-VTA-L
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1